MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035442040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the acom aneurysm embolization case, physician prepared a micro catheter to fill the coil but on checking, he found that introducer sheath of the coil was kinked.He tried to push the coil but was unable to transfer it into the micro catheter.The coil was withdrawn and replaced with the another coil but he was still not able to insert the coil.Physician exchanged the micro catheter and tried to insert the new coil but was unable to do so.He then took the subject coil and inserted, resistance was encountered while advancing the coil inside the micro catheter and the coil got stretched and fractured.It was removed along with the micro catheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was received.The reported lot number was confirmed from the packaging label.During the visual inspection, the coil delivery wire was seen to be kinked/bent.There was dried blood seen within the sheath.The main coil was seen to be severely stretched and broken fractured.Functional testing was not performed due to the condition of the returned coil.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During analysis, the coil delivery wire was found to be kinked/bent and main coil was found to be severely stretched.The main coil was found to be broken/fractured.Additional information provided by the customer indicated that big resistance was encountered when advancing the coil into microcatheter.The device was prepared for use as per the directions for use.Also, continuous flush was set up and maintained throughout the clinical procedure.An assignable cause of procedural factors will be assigned to the as reported & as analyzed 'main coil broken/fractured during use' and 'main col stretched' and to as reported 'coil in catheter friction' as these defects are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the as analyzed 'coil delivery wire kinked/bent' since it is most likely that this damage occurred due to handling of delivery wire during the clinical procedure.

Brand Name
TARGET 360 NANO 2MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12095320
Report Number3008881809-2021-00283
Device Sequence Number3979813
Product Code HCG
UDI-Device Identifier07613252600299
UDI-Public07613252600299
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Model NumberM0035442040
Device Catalogue NumberM0035442040
Device Lot Number22494958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICRO CATHETER (MEDTRONICS); TARGET COILS (STRYKER)
Patient Age65 YR
Patient Weight68